Page 2 of 2 FirstFirst 12
Results 11 to 19 of 19

Thread: Sudden Urination

  1. #11
    Senior Member MikeC's Avatar
    Join Date
    Dec 2003
    Location
    Tampa, FL
    Posts
    1,239
    I worry about a false passage also. I was having a very hard time cathing last Sept/Oct and the urologist said I don't have one either. He dilated the opening but it seems to be closing again. Do you ever feel pressure in a testicle when cathing? I sometimes feel that - one of the things that made me think I had a false channel.
    T12 Incomplete - Walking with Crutches, Injured in Oct 2003

  2. #12
    Senior Member
    Join Date
    Jan 2004
    Location
    Whately, MA United States
    Posts
    2,692
    Blog Entries
    2
    In the past when I felt that it was difficult to get the catheter all of the way in, I would put in a foley and leave it in for a couple of days. It seemed to help.
    Don - Grad Student Emeritus
    T3 ASIA A 26 years post injury

  3. #13
    Senior Member MikeC's Avatar
    Join Date
    Dec 2003
    Location
    Tampa, FL
    Posts
    1,239
    I don't use foleys so don't have one to use. However, I do think it would help to not insert caths for a few days. Seems like I've irritated something.
    T12 Incomplete - Walking with Crutches, Injured in Oct 2003

  4. #14
    If you are sitting on a roho cushion it can make it hard to install cath. Sometimes have to lift myself up with elbows just to get enough weight off you butt and then it goes right in. If you can't do that lay in bed and you should not have a problem. The longer I sit sometimes I have a harder time with a cath. Seems like things get twisted up for some reason too. Just me I guess.
    Art

  5. #15
    You may be beyond your issue by now but I thought I would post this in hopes of being of help to you. Dulcolax is a stimulant laxative. It stimulates smooth muscles forcing them to contract more than they normally would. The bladder is also made of smooth muscle and Dulcolax can make it more contractile also. Those small dribbles you have can become a steam if the bladder is more irritable. In normals its not a problem they can send a conscious signal to the external sphincter (Whoa boy, not now) and it can exert more pressure than the bladder is at the moment. for a lot of us we do not have that luxury. For us a lot depends on the amount of tone in our external sphincters. Mine is not so great so when my bladder decides to pounce I get more than a dribble. And that is without taking dulcolax or anything. I can be completley dry for hours and then fill up a depends guard for men in seconds.
    Have you tried mirilax? It pulls fluids into the gi tract which causes it to contract more than normal also. The extra fluid makes the stool softer as well. It wont effect the bladder.

  6. #16
    Senior Member MikeC's Avatar
    Join Date
    Dec 2003
    Location
    Tampa, FL
    Posts
    1,239
    Thanks drutland. I only took dulcolax once and don’t plan on taking it again because it caused diarrhea. I was taking something to help me sleep - it had melatonin in it. I stopped taking it and haven’t had the urination problem since
    T12 Incomplete - Walking with Crutches, Injured in Oct 2003

  7. #17
    Loose bowels are common after taking a laxative. Better to let it empty you out for a dy or two. Would not recommend Imodium.
    Are you on a stool softener?
    Constipation can cause groin pain- especially on left side.
    Constipation can cause urinary problems.
    You must have had an enlarged prostate if you are on Finasteride?

    False passage - best thing to do is put in foley for a week or two and let it heal. Did urologist do a cysto?
    CWO
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  8. #18
    Quote Originally Posted by Art454 View Post
    If you are sitting on a roho cushion it can make it hard to install cath. Sometimes have to lift myself up with elbows just to get enough weight off you butt and then it goes right in. If you can't do that lay in bed and you should not have a problem. The longer I sit sometimes I have a harder time with a cath. Seems like things get twisted up for some reason too. Just me I guess.
    sometimes I've gotta lay sideways on the bed, couch.... Weird. Other times can't piss unless I absolutely have too.

  9. #19
    Senior Member MikeC's Avatar
    Join Date
    Dec 2003
    Location
    Tampa, FL
    Posts
    1,239
    Thanks nurse. I take 6 docusate sodium daily (2 at each meal) and fibercon daily. I’ve had an enlarged prostate for many years. Thanks for the tips on constipation causing groin pain and urinary problems. I’ve got a customer scheduled next week
    T12 Incomplete - Walking with Crutches, Injured in Oct 2003

Similar Threads

  1. Frequent urination
    By hotrodcharlie5 in forum Care
    Replies: 5
    Last Post: 09-28-2016, 05:59 AM
  2. Frequent urination
    By JohnMarz in forum Care
    Replies: 7
    Last Post: 06-17-2012, 11:10 PM
  3. Fequent urination
    By Jeremy22 in forum Care
    Replies: 1
    Last Post: 01-10-2012, 04:35 PM
  4. urination
    By bdvaneven in forum New SCI
    Replies: 11
    Last Post: 10-14-2007, 07:38 PM
  5. Urination
    By waters3 in forum New SCI
    Replies: 7
    Last Post: 12-05-2003, 06:16 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •